Jump to content

increasing beta blocker


Radha
 Share

Recommended Posts

i want to increase my dose of beta blocker, i take toprol 25 mg, and want to add a little atenolol to control the tachy feeling, but doc says i have to have a holter monitor or event monitor to justify increasing, but last holter monitor results were normal, but i hate having that adrenaline feeling, and the forceful beating in my head after eating or changing positions, it may not always be fast but the beats are very forceful at times and make me hyper and jumpy, and i hate that, food definately triggers this, making it so hard to eat anything, will the event monitor show forceful beats even if they are not too fast, and would increasing the beta blocker help this adrenaline and forceful beating problem? i am so tired of normal results when i feel so so terrible, thanks for any help

radha

Link to comment
Share on other sites

Radha~

I was started on 25 mg Toprol, too, and my cardiologist was surprised to know it didn't do a THING for me because I am a small person. It's since been increased twice - to 50, now 75. But that may be why your doctor is hesitant to increase your dose - -because it sounds like you are a little person, too. BUT, my doctor just put me on Zoloft to help me with my adrenaline related symptoms, and although I was hesitant to take it initially, it has REALLY helped SO incredibly much with that feeling you are describing. Maybe you can talk to your doctor about that. It might really help you. I'm not taking it for what it is usually prescribed ~ anxiety and depression. My doctor said it works really well to conrol the release of serontonin that can cause that feeling of adrenaline overdose. Anyway, he's right, and I'm doing much better on it. Good luck.

Link to comment
Share on other sites

Radha,

I'm sorry that your doctor is again making you jump through hoops again.

Just to let you know: Nicole is again trying to take the Toprol. The prescription she has says take 1/2 to one 25 mg. dose 2x per day. She has been eaking up from a crumb to 1/6 of pill 1x per day for the last 2 weeks. Today she will start taking the 1/6 of her pill 2x per day. From collective advice from my own prior posts on this forum questioning beta blockers I have learned that each person responds differently to different doses and to different forms of the beta blocker itself. Like someone said they were on 100 mgs. while others said less worked for them. Also some said they tried one type of beta blocker but switched either because it was ineffective or because of the side effects.

Nicole already takes Zoloft which helps her mood. However, separately from that if she overdoes it- the first thing that happens is she gets adrenaline-y and then she goes downhill and stays there. The adrenaline seems to play such a huge role in her problems. It seems like first there's adrenaline- then the hypovolemia, tachycardia, peeing, insomnia, and then all these other other symptoms. Like when we took Nicole to those doctors on Sept. 15 and the trip was taxing physically - just from Nicole having to stand for hr and bp testing and from sitting up too much - her first noticable symptom of this present relapse was her feeling adrenaline-y. Then all else went downhill. And she was not stressed emotionally or anything. She was happy to have found a doctor who she really liked. There was no anxiety. It was the physical exertion that kicked that adrenaline up.

Nicole's POTS doc does not generally use beta blockers for POTS pts. but it sure seems like so many on this forum depend upon them and have received great relief. It was a local doctor that gave her the script.

Based on what so many have said in this forum about beta blockers - it seems to me that you are perfectly justified in wanting to try the same route that has helped so many.

Beverly

Link to comment
Share on other sites

My beta-blocker is the most important tablet I take. I increased my dosage and had wonderful results. I can’t imagine going back to life with out my beta-blocker. I must say I was on Concor first and then changed to Inderal. The Inderal works for me but the Concor puts me in bed and makes me useless. So find the one that works for you. My morning tablet of 160 mg Inderal is fantastic. My attacks have almost disappeared since I increased my beta-blocker. I read an article on MS the other day and they prescribe beta-blocker for the attacks. So it proves my theory that beta-blockers have stopped my attacks for me.

Good luck and fight your way to a healthier you. Just remember the tablet will help not cure! :)

Link to comment
Share on other sites

My beta-blocker is the most important tablet I take. I increased my dosage and had wonderful results. I can?t imagine going back to life with out my beta-blocker. I must say I was on Concor first and then changed to Inderal. The Inderal works for me but the Concor puts me in bed and makes me useless. So find the one that works for you. My morning tablet of 160 mg Inderal is fantastic. My attacks have almost disappeared since I increased my beta-blocker. I read an article on MS the other day and they prescribe beta-blocker for the attacks. So it proves my theory that beta-blockers have stopped my attacks for me.

Good luck and fight your way to a healthier you. Just remember the tablet will help not cure! :ph34r:

I am on a beta blocker (atenol) and I cannot live without it. If I do not take it my HR is out of control and I end up in the emergency room. Atenolol is relatively safe too!

Diane

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...